New Jersey, 2006

High Wind and Strong Wind in New Jersey, February 17, 2006

February 17, 2006 · NWS PHI · 22 events in 21 counties and zones

Damaging west winds followed along and a couple of hours after a strong cold frontal passage across Morris County. Farther south the same cold front produced a line of showers and thunderstorms that produced damaging winds in the central part of the state.

Where it happened

Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$242,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Damaging west winds followed along and a couple of hours after a strong cold frontal passage across Morris County. Farther south the same cold front produced a line of showers and thunderstorms that produced damaging winds in the central part of the state. Elsewhere across New Jersey strong wind gusts also accompanied the cold front and persisted through the afternoon throughout the state. Peak wind gusts averaged between 45 mph and 55 mph. Morris County was hit the hardest as 11,000 homes and businesses lost power in the county. In Morristown, there were 15 weather related calls and at least six large trees were knocked down. Two vehicles in a garage were damaged by one of the downed trees. Within the town, three sections of a 20 foot by 20 foot asphalt roof came loose from the top of an office building and fell onto and damaged several cars. Another garage was also damaged by downed trees. Firefighters had to rescue a couple of people that were trapped in elevators when power was lost. In Boonton Township, portions of a building roof on Main Street was blown away and blanked the street with debris. In Parsippany, fallen trees fell through the roof of one home and blocked the entrance to the Central Middle School. In Randolph Township, power outages cancelled after school activities. Most of the power was restored that evening with the greatest concentration of longest outages in the town of Dover. In the Philadelphia adjacent New Jersey suburbs, about 3,000 homes and businesses lost power. All power was restored by 6 p.m. EST. That was part of the 18,800 Public Service Electirc and Gas customers that lost power throughout the state. All power was restored in the state by the morning of the 18th. Peak wind gusts outside of the thunderstorms included 53 mph in Lakehurst (Ocean County), 49 mph in Belmar (Monmouth County) and at the Atlantic City International Airport, 48 mph in Millville (Cumberland County), 41 mph in Lumberton (Burlington County) and 40 mph in Trenton (Mercer County) and Somerville (Somerset County). The strong to high winds were caused by the pressure difference between an intensifying low pressure system that went northeast through the Saint Lawrence River Valley and a strong high pressure system that was building east from the Northern Plains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 17, 10:00 AM EST, 0 minutes earlier.

Area forecast discussion, Feb 17, 10:00 AM EST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1000 AM EST FRI FEB 17 2006

UPDATE #2...
AFM/PFM WILL BE UPDATED TO REFLECT ANTICIPATED FALLING TEMPS DURG
THE AFTN. IN WESTERN PA IT APPEARS THAT TEMPS ARE FALLING A BIT
FASTER THAN MOS GUID...SO THIS MIGHT STILL BE A BIT CONSERVATIVE.
NEXT ZONE UPDATE WILL PROBABLY BE DONE AROUND NOONISH...MIGHT BE
POSSIBLE TO DOWNGRADE THE HWW BACK TO THE ADVY UP N AT THAT TIME...
STILL PRETTY GUSTY ALL THE WAY BACK TO UNV.

TFG

UPDATE #1...
OUR FAR NORTHERN HIER TRRN ZONES HAVE BEEN UPGRADED TO HIGH WIND
WARNING FOR THE TIME OF THE CFP. H20 IMAG SHOWING DRY AIR
SURROUNDING THE NARROW LINE OF SHRAS MOVING THRU CENTRAL PA. EVAP
COOLING APPARENTLY HELPING MIX THE STGR WINDS ALF DOWNWARD AS PER
51KT GUST IN WHAT LOOKS LIKE A BENIGN SHRA AT IPT. SHRT WV ASSOCD
WITH IT WILL AFFECT MAINLY OUR NRN TIER ZONES WHICH ALSO HAVE THE
HIEST TRRN AND THUS THE GREATEST CHCS OF SEEING THE HIGHEST WIND
GUSTS. NO CHG TO REST OF FCST.

ZONES/NPW ALRDY ISSUED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HIGH WIND WARNING FOR PAZ054-055-060>062 UNTIL 1 PM FRIDAY.
  ...WIND ADVISORY FOR PAZ054-055-060>062 FROM 1 PM FRIDAY TO 6 PM
     FRIDAY.
  ...WIND ADVISORY FOR PAZ067>071 UNTIL 6 PM FRIDAY.
NJ...HIGH WIND WARNING FOR NJZ001-007-008 UNTIL 1 PM FRIDAY.
  ...WIND ADVISORY FOR NJZ001-007-008 FROM 1 PM FRIDAY TO 6 PM
     FRIDAY.
  ...WIND ADVISORY FOR NJZ009-010-012-013-015>023-027 UNTIL 6 PM
     FRIDAY.
DE...WIND ADVISORY FOR DEZ001>003 UNTIL 6 PM FRIDAY.
MD...WIND ADVISORY FOR MDZ008-012-015-019-020 UNTIL 6 PM FRIDAY.
MARINE...GALE WARNING FOR ANZ430-431-450>455 UNTIL 1 AM SATURDAY.
&&

TFG

&&

.PREV DISCUSSION...
 /ISSUED 330 AM EST FRI FEB 17 2006/

SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...
AN INTERESTING FEW HOURS ARE IN STORE ACROSS THE REGION LATER THIS
MORNING.  CURRENT OBSERVATIONS SHOW TEMPERATURES INTO THE 60S ACROSS
EASTERN OHIO AHEAD OF THE COLD FRONT.  WITH OUR TEMPS ALREADY INTO
THE LOWER 50S AND STRONG SOUTHWESTERLY FLOW, SEE NO REASON WHY WE
DONT MAKE A RUN AT 60 DEGREES TODAY...BEFORE FROPA.  MODEL GUIDANCE
(WITH THE EXCEPTION OF THE FWC) SEEMS WAY LOW, WITH HIGHS FCST IN
THE MET AND MAV AT OR BELOW THE CURRENT TEMPS.

A VERY STRONG COLD FRONT WILL CROSS THE REGION DURING THE
MID-MORNING HOURS IN THE WEST AND LATE MORNING TO EARLY AFTERNOON
IN THE EAST.  WITH STRONG LLJ AND DYNAMICS (ESPECIALLY FOR
FEBRUARY), AND THE FACT THAT THIS HAS BEEN THE WINTER FOR THUNDER,
HAVE CONTINUED TO MENTION THE CHANCE OF THUNDER WITH THE FROPA.  QPF
AMOUNTS ARE RELATIVELY LIGHT...GENERALLY LESS THANSHORT TERM/LONG
TERM...NIERENBERG AVIATION/MARINE/TIDES...RNS

 1/10 INCH...WITH THE HIGHEST AMOUNTS TO THE NORTH.

HOWEVER, WITH VERY STRONG OMEGA AND WINDS ABOVE THE SURFACE AOA 50
KTS...EXPECT IT TO GET WINDY AROUND HERE, BEGINNING AHEAD OF THE
FRONT AS SOME OF THOSE WINDS MIX DOWN, ESPECIALLY WITH THE WARM
TEMPS OUT AHEAD OF THE FRONT.  WILL EXTEND THE WIND ADVISORY TO
COVER THE WHOLE REGION.  HOWEVER, ACROSS THE SOUTHERN ZONES, IT IS
MORE OF AN IFFY PROPOSITION.  WITH THE BETTER DYNAMICS IN THE NORTH,
THE WIND ADVISORY IS A BETTER BET HERE.

AFTER THE FRONT MOVES PAST FRIDAY MORNING OR BY MIDDAY, MUCH COLDER
AIR WILL FLOW INTO THE REGION ON WEST AND THEN NORTHWEST WINDS LATER
TODAY AND TONIGHT. THE SECONDARY FRONT LATER SATURDAY WILL ACT TO
REINFORCE THIS AIRMASS.  TEMPERATURES WILL STRUGGLE TO REACH THE MID
30S ON SATURDAY AND SUNDAY, WITH A VERY COLD NIGHT IN STORE SATURDAY
NIGHT.

LONG TERM /SUNDAY THROUGH THURSDAY/...
MODELS BRING DOWN STRONG HIGH PRESSURE INTO THE PLAINS ON SUNDAY AND
THEN IT MOVES EASTWARD AND WEAKENS OVER THE EASTERN CONUS.  LATEST
GUIDANCE CONTINUES TO KEEP THE LOW PRESSURE FOR MONDAY WELL TO OUR
SOUTH, BUT INDICATES THERE COULD BE SOME MOISTURE THAT IS ABLE TO
MAKE IT AS FAR N AS OUR CWA. HIGH PRESSURE MOVES IN FOR TUESDAY,
WHICH CONTINUES TO KEEP ALL THE MOISTURE TO THE SOUTH.  WILL FURTHER
REMOVE SOME POPS FROM THE TUESDAY PERIOD.  GFS BRINGS MORE MOISTURE
ACROSS THE SOUTHEAST FOR WEDNESDAY AND THURSDAY AND DEVELOPS A LOW
OFF THE NC COAST WHICH MOVES WAY OUT TO SEA.  HOWEVER, IT IS
INDICATING THE CHANCE OF SOME HANG BACK MOISTURE, ESPECIALLY OVER
THE SOUTHERN ZONES, SO THE LATER EXTENDED PERIODS WERE LEFT
UNCHANGED.  TEMP GUIDANCE BRINGS HIGHS BACK TO NORMAL OR SLIGHTLY
ABOVE BY MIDWEEK.

AVIATION...
CIRRUS AND EXCELLENT VSBY SHOULD CONTINUE UNTIL THE FRONT GETS CLOSE
TO THE TAF SITES. IF DOES NOT APPEAR THAT THE SOUTHERLY WIND FLOW
WILL BRING IN ENOUGH MOIST AIR TO CAUSE FOG AS DEWPOINTS REMAIN
WELL BELOW SFC TEMPS AND THE WIND FLOW CONTINUES FROM THE SSW TO SW
AND NOT FROM THE OCEAN.

AFTER 11Z RDG SHOULD BE THE FIRST TO SEE SOME OF THE FRONTAL CLOUDS
WHICH SHOULD BRING CIGS DOWN TO 2-3 THSD FT. SHOWERS AND SCATTERED
TSTMS WILL ACCOMPANY THE FRONT WITH PSBL IFR CONDITIONS. PILOTS
SHOULD ALSO BE WARY FOR LLWS AS WINDS JUST OFF THE GROUND WILL BE
QUITE STRONG AHEAD OF THE FRONT. BEHIND THE FRONT, COLD AIR ARRIVES
QUICKLY, ALLOWS ANY PCPN TO END BUT ALSO ALLOWING WINDS TO BECOME
STRONGER WITH POTENTIAL WIND GUSTS TO 45 KT.

MARINE...
FORECAST FOR GALE FORCE WINDS LOOKS GOOD AS THE GRADIENT INCREASES
ENOUGH TO JUSTIFY WINDS IN EXCESS OF 34 KT. WINDS MAY GUST CLOSE TO
STORM FORCE, BUT THE MODEL SOUNDINGS SUGGEST THAT IF IT DOES, IT
WOULD BE BRIEF AND THIS WOULD NOT JUSTIFY UPGRADING THE GALE
WARNING. WINDS MAY BRIEFLY REACH GALE FORCE EVEN AHEAD OF THE FRONT
AS THE AIRMASS IS WARMER THAN THE WATER HELPING STABILIZE THE
ATMOSPHERE AT THE SFC. BUT DUE TO THE VERY STRONG WIND GRADIENT JUST
OFF THE GROUND, SOME OF THE WIND SHOULD BE ABLE TO BRING GALE FORCE
GUSTS TO THE WATER PREFRONTAL. BEHIND THE FRONT, THE AIR DROPS BELOW
THE WATER TEMPS WITH THE SURGE OF COLD AIR. THE LAPSE RATE BECOMES
MORE UNSTABLE AND THIS WILL ALLOW MORE OF THE GRADIENT TO MIX DOWN.
HOWEVER, THE GRADIENT ALOFT DECREASES ENOUGH THAT I DONT THINK WE
NEED TO GO WITH A MARINE STORM. A SECOND SURGE OF EVEN COLDER AIR ON
SATURDAY SHLD MAINTAIN SCA CONDS INTO SUN MRNG. AFTER THAT
RELATIVELY LIGHT WINDS AND WAVES SHLD OCR THRUT THE REST OF THE FCST
PERIOD. THE SERIES OF LOW PRES EXPECTED TO MOV OFSHR TO OUR S ON
MON/TUE SHLD REMAIN REL WEAK AND NOT BRING SCA CONDS.

TIDES...
THOUGHTS FROM THE PREVIOUS FCSTR LOOK ON THE MONEY. THE S TO SW FLOW
AHEAD OF THE FRONT WILL DO LITTLE TO INCREASE THE TIDES AND AFTER
THE FRONT MOVES THROUGH AND WINDS BECOME WNW, NEGATIVE TIDAL
DEPARTURES WILL INCREASE SIGNIFICANTLY. THE MRPSSE BRINGS VALUES TO
MINUS 1.5 TO MINUS 2.0 WHILE MRPECS OFF THE NGM IS ONLY AROUND MINUS
1.2. WITH ASTRONOMICAL LOW TIDE AROUND ZERO MLLW WITH A COUPLE SITES
MINUS POINT 1 OR MINUS POINT 2, THE WORSE CASE FROM THE MRPSSE GIVES
BLOWOUT TIDES. CONSIDERING CURRENT TIDAL DEPARTURES ARE 1/2 THE WAY
BETWEEN THE SSE/ECS AT ACY, THIS WOULD GIVE TIDAL DEPARTURES NOT
QUITE TO THE BLOWOUT LEVEL. EVEN SO, I FEEL IT PRUDENT TO ISSUE AN
SPS ALERTING MARINERS TO THE POTENTIAL OF BLOWOUT TIES.

&&

SHORT TERM/LONG TERM...NIERENBERG
AVIATION/MARINE/TIDES...RNS
Hazardous weather outlook, Feb 17, 5:00 AM EST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
500 AM EST FRI FEB 17 2006

ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-
007>010-012>027-PAZ054-055-060>062-067>071-181000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
500 AM EST FRI FEB 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

STRONG, GUSTY WINDS ARE POSSIBLE TODAY THROUGH THIS EVENING
ASSOCIATED WITH A COLD FRONT THAT WILL MOVE ACROSS THE REGION
THROUGH EARLY AFTERNOON. WINDS COULD GUST TO AROUND 50 MPH OVER
MUCH OF THE AREA. AS A RESULT, A WIND ADVISORY HAS BEEN ISSUED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

21 strong wind, 1 high wind. Local standard time, as filed.

Strong Wind, Sussex

When
February 17, 10:00 AM EST to 5:00 PM EST
Where
Sussex forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
41.140, -74.690 (the zone’s center; the record gives no point)

Strong Wind, Warren

When
February 17, 10:00 AM EST to 5:00 PM EST
Where
Warren forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
40.857, -74.997 (the zone’s center; the record gives no point)

High Wind, Morris

When
February 17, 11:00 AM EST to 1:00 PM EST
Where
Morris forecast zone
Measured
56 kt (64 mph) estimated gust
Property damage
$200,000
Reported by
NEWSPAPER
Coordinates
40.862, -74.544 (the zone’s center; the record gives no point)

Strong Wind, Camden

When
February 17, 11:00 AM EST to 5:00 PM EST
Where
Camden forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
39.804, -74.960 (the zone’s center; the record gives no point)

Strong Wind, Gloucester

When
February 17, 11:00 AM EST to 5:00 PM EST
Where
Gloucester forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
39.717, -75.142 (the zone’s center; the record gives no point)

Strong Wind, Salem

When
February 17, 11:00 AM EST to 5:00 PM EST
Where
Salem forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
39.577, -75.358 (the zone’s center; the record gives no point)

Strong Wind, Cumberland

When
February 17, 12:00 PM EST to 5:00 PM EST
Where
Cumberland forecast zone
Measured
42 kt (48 mph) measured gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
39.328, -75.129 (the zone’s center; the record gives no point)

Strong Wind, Eastern Atlantic

When
February 17, 12:00 PM EST to 5:00 PM EST
Where
Eastern Atlantic forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Strong Wind, Eastern Cape May

When
February 17, 12:00 PM EST to 5:00 PM EST
Where
Eastern Cape May forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

Strong Wind, Hunterdon

When
February 17, 12:00 PM EST to 5:00 PM EST
Where
Hunterdon forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
40.567, -74.912 (the zone’s center; the record gives no point)

Strong Wind, Mercer

When
February 17, 12:00 PM EST to 5:00 PM EST
Where
Mercer forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
40.283, -74.702 (the zone’s center; the record gives no point)

Strong Wind, Middlesex

When
February 17, 12:00 PM EST to 5:00 PM EST
Where
Middlesex forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
40.440, -74.409 (the zone’s center; the record gives no point)

Strong Wind, Somerset

When
February 17, 12:00 PM EST to 5:00 PM EST
Where
Somerset forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
40.564, -74.616 (the zone’s center; the record gives no point)

Strong Wind, Western Atlantic

When
February 17, 12:00 PM EST to 5:00 PM EST
Where
Western Atlantic forecast zone
Measured
43 kt (49 mph) measured gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Strong Wind, Western Cape May

When
February 17, 12:00 PM EST to 5:00 PM EST
Where
Western Cape May forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

Strong Wind, Eastern Monmouth

When
February 17, 1:00 PM EST to 5:00 PM EST
Where
Eastern Monmouth forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Strong Wind, Eastern Ocean

When
February 17, 1:00 PM EST to 5:00 PM EST
Where
Eastern Ocean forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

Strong Wind, Morris

When
February 17, 1:00 PM EST to 5:00 PM EST
Where
Morris forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
40.862, -74.544 (the zone’s center; the record gives no point)

Strong Wind, Northwestern Burlington

When
February 17, 1:00 PM EST to 5:00 PM EST
Where
Northwestern Burlington forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Strong Wind, Southeastern Burlington

When
February 17, 1:00 PM EST to 5:00 PM EST
Where
Southeastern Burlington forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Strong Wind, Western Monmouth

When
February 17, 1:00 PM EST to 5:00 PM EST
Where
Western Monmouth forecast zone
Measured
43 kt (49 mph) measured gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Strong Wind, Western Ocean

When
February 17, 1:00 PM EST to 5:00 PM EST
Where
Western Ocean forecast zone
Measured
46 kt (53 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2006Every state in 2006This day in weather historyWarnings in New Jersey, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5490317, 5490318, 5490197, 5490198, 5490308, 5490314, 5490199, 5490304, 5490305, 5490309, 5490310, 5490311, 5490315, 5490319, 5490320, 5490306, 5490307, 5490312, 5490313, 5490316, 5490321, 5490322.